Thunderstorm Wind, Kent
- When
- July 30, 10:55 AM EST to 11:00 AM EST
- Where
- Kent County, Rockford
- Measured
- 53 kt (61 mph) estimated gust
- Property damage
- $15,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 43.117, -85.567
3 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before the first event at Jul 30, 6:48 AM EST, 4 hours 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 748 AM EDT SUN JUL 30 2006 .UPDATED... THE CONVECTIVE COMPLEX OVER WI HAS CREATED AN MCV AND THAT WILL MOVE SOUTHEAST OVER SOUTHWEST LOWER MICHIGAN BY LATE MORNING TOUCHING OFF THUNDERSTORMS ON THE LAKE BREEZE BOUNDARY. THOSE STORMS WILL THEN MOVE SOUTHEAST ACROSS THE REST OF THE CWA DURING THE AFTERNOON. AS A RESULT...I UPDATED THE ZONE FORECAST TO ALLOW THE THUNDERSTORMS CROSS THE ENTIRE CWA. && .GRR WATCHES/WARNINGS/ADVISORIES...NONE. && WDM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1125 AM EDT SUN JUL 30 2006 LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-311000- ST JOSEPH TO SOUTH HAVEN-SOUTH HAVEN TO HOLLAND- HOLLAND TO GRAND HAVEN-GRAND HAVEN TO WHITEHALL- WHITEHALL TO PENTWATER-PENTWATER TO MANISTEE-MASON-LAKE-OSCEOLA- CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM-GRATIOT- OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN- KALAMAZOO-CALHOUN-JACKSON- 1125 AM EDT SUN JUL 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS ARE EXPECTED TODAY. A LINE OF STRONG TO SEVERE STORMS MOVING SOUTHEAST ACROSS LAKE MICHIGAN WILL BE CAPABLE OF PRODUCING WIND GUSTS OVER 60 MPH...BRIEF HEAVY RAIN... AND FREQUENT DEADLY LIGHTNING OVER THE LAKE AND OVER MUCH OF SOUTHWEST MICHIGAN. AFTER THE STORMS MOVE ONSHORE...THERE WILL BE AN ENHANCED RIP CURRENT THREAT AT THE AREA BEACHES THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY BOTH MONDAY AND TUESDAY AFTERNOON TEMPERATURES SHOULD REACH THE MID TO UPPER 90S INLAND OF LAKE MICHIGAN. DEW POINTS SHOULD REMAIN IN THE LOWER TO MID 70S DURING THAT TIME. THIS COMBINATION OF HEAT AND HUMIDITY WOULD RESULT IN HEAT INDICES NEAR 105 DEGREES FOR SEVERAL HOURS BOTH AFTERNOONS. A HEAT ADVISORY MAY BE NEEDED FOR MONDAY AND TUESDAY AFTERNOONS. THERE IS A CHANCE OF THUNDERSTORMS FROM TUESDAY NIGHT INTO EARLY THURSDAY MORNING. THE GREATEST RISK OF ORGANIZED STRONG TO SEVERE STORM WILL BE AHEAD OF A CANADIAN COLD FRONT THAT WILL COOL THINGS OF SIGNIFICANTLY BY THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED TODAY AND WILL BE POSSIBLE AGAIN WEDNESDAY AFTERNOON AND EVENING. WDM TJT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1139 AM EDT SUN JUL 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 AM MARINE TSTM WIND 8 NW LUDINGTON 44.04N 86.56W
07/30/2006 M45.00 MPH LMZ849 MI OFFICIAL NWS OBS
MEASURED AT BIG SABLE POINT
&&
NJJSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1141 AM EDT SUN JUL 30 2006 MIZ044-045-050-051-056-057-064-301615- ALLEGAN-KENT-MECOSTA-MONTCALM-MUSKEGON-NEWAYGO-OTTAWA- 1141 AM EDT SUN JUL 30 2006 ...SPECIAL WEATHER STATEMENT... AT 1135 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BIG RAPIDS TO SAUGATUCK...MOVING EAST AT 25 MPH. WINDS UP TO 50 MPH...CONTINUOUS CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. THE STORMS WILL REACH HOWARD CITY AT 1150 AM...GRAND RAPIDS 1215 PM...AND ALLEGAN AT 1230 PM. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES...AND MOVE INDOORS IF POSSIBLE. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. HEAVY RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAS PASSED. OSTUNO
The Grand Rapids radar (KGRR), 25 km away, was scanning. The volume nearest the first event began at 15:53 UTC.
3 thunderstorm wind. Local standard time, as filed.
Numerous trees were blown down in Stanton and a roof was blown off of an old barn.
Trees were blown down in Saranac and Muir.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2006Every state in 2006This day in weather historyWarnings in Michigan, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5523654, 5523655, 5523656.